MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU343420
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains implanted, so evaluation of the actual device was unable to be completed.Images are available, and an imaging evaluation is in progress.The review of the manufacturing records verified that this lot met all pre-release specifications.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2019, a conformable gore® tag® thoracic endoprosthesis(ctag) was implanted for treatment of intramural hemorrhage and hematoma.Due to the long lesion, it was planned to place a stent (xianjian) at the distal end, then ctag device was placed at the proximal end, and the overlap between the two devices was about 4 cm.Preparing for the operation, a cook 16f sheath was inserted to pre-dilate, and a pigtail catheter was inserted from the left femoral artery for precise positioning of the ctag device.After the physician withdrew the delivery system of first stent(xianjian), ctag device was advanced through 22f sheath from right femmral artery to target lesion and the whole deployment line was pulled out.The physician found the middle(5-6cm) of ctag device was in a semi-released state and the device didn't expand to its full diameter.The rest of the ctag device was successfully expanded.Then a gore tri-lobe balloon catheter was used to dilate the proximal and middle of the device.It improved and the procedure was completed.On the next day, ct examination revealed obviously folding in the middle of ctag.The patient is doing well and monitored.
 
Additional Manufacturer Narrative
H6: code 213 ¿ two time-points available for evaluation by imaging team: post-implantation cta dated (b)(6)2020 and post-implantation cta dated (b)(6)2020.There appears to be imh present in the thoracic aortic arch and descending thoracic aorta.There appears to be device visualized in the flow lumen starting ~4cm distal to the lsa.There appears to be a possible device invagination for ~10cm on the inner curve of the distal thoracic aortic arch.Flow lumen diameter ~11cm distal to the lsa appears to be ~21mm on the pre-implantation images.Flow lumen diameter in the distal aortic arch, ~11cm distal to the lsa, appears to be ~22mm on the post-implantation images.There appears to be ~4.8cm of flow lumen diameters, by outer curve length, in the distal aortic arch with diameters =22mm.This narrowed flow lumen is located within the segment of device that appears to be invaginated.Per the gore® tag® thoracic endoprosthesis instructions for use (ifu), w.L.Gore & associates recommends additional considerations for patient selection before use of the gore® tag® thoracic endoprosthesis include but are not limited to use of the gore® tag® thoracic endoprosthesis outside of the recommended anatomical sizing guidelines (table 107) may result in potentially serious device-related events (e.G., device infolding, excessive device compression, endoleak, wire fracture, migration).
 
Additional Manufacturer Narrative
H6: code 213 ¿ update imaging summary: there appears to be 4.8cm of flow lumen diameters, by outer curve length, in the distal aortic arch with diameters less than or equal to 22mm.No device evaluation could be performed as the device remains implanted and the delivery catheter was not returned.Per the manufacturing evaluation, task #271040, the device met all pre-release specifications and there are no capas or ncrs related to this event.The imaging evaluation, task #271405, identified a region of potential device invagination and narrowed flow lumen in part of the segment.The region of potential invagination and narrowed flow lumen confirm the reported event description.The ctag device was not tested for compatibility with the xianjian stent used distally during the procedure and the ctag device appears to be oversized relative to the flow lumen within the overlap region.While it cannot be confirmed, sizing outside the ifu sizing guide, oversizing relative to the flow lumen within the overlap region, may have contributed to the observed invagination of the device.There is no indication of a manufacturing deficiency.Per md145952 (rev.20), no capa request is required.H6: update code 18.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10117333
Report Number2017233-2020-00399
Device Sequence Number14361502
Product Code MIH
UDI-Device Identifier00733132618170
UDI-Public00733132618170
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model NumberTGU343420
Device Catalogue NumberTGU343420
Device Lot Number21930967
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date07/02/2020
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR